MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with may-thurner syndrome.The 80% stenosed target lesion was located in the non-tortuous and non-calcified common iliac vein and external iliac vein.A 14-2/5.8/75 xxl vascular balloon catheter was advanced for post dilatation of a wallstent and a non-boston scientific (bsc) stent.The first inflation in the common iliac vein was fine.However, during the second inflation, the balloon ruptured.The device was removed intact and a tear was noticed at the mid part of the balloon.The procedure was completed with a non-bsc device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Updated: b5: describe event or problem.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with may-thurner syndrome.The 80% stenosed target lesion was located in the non-tortuous and non-calcified common iliac vein and external iliac vein.A 14-2/5.8/75 xxl vascular balloon catheter was advanced for post dilatation of a wallstent and a non-boston scientific (bsc) stent.The first inflation in the common iliac vein was fine.However, during the second inflation, the balloon ruptured.The device was removed intact and a tear was noticed at the mid part of the balloon.The procedure was completed with a non-bsc device.There were no patient complications reported.It was further reported that the balloon was inflated twice at 5 atmospheres.The device was simply removed from the patient all intact.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: xxl/14-2/5.8/75 was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A balloon complete balloon circumferential tear was noted located distal of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.As per xxl specification the rated burst pressure of this device is 8 atmospheres.A visual and tactile examination identified no damage or kinks on the shaft of the device.A visual examination of the tip and markerbands identified no damage or any issues that could have contributed to the complaint incident.This concludes the product analysis.
 
Event or Problem Description

Brand Name
XXL VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14324564
Report Number2134265-2022-05306
Device Sequence Number4660786
Product Code LIT
UDI-Device Identifier08714729162926
UDI-Public08714729162926
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0028304384
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer05/09/2022
06/01/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date05/19/2022
06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown